MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-149
Medical Device Problem Codes Degraded (1153); Migration or Expulsion of Device (1395); Material Deformation (2976); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Cellulitis (1768); Purulent Discharge (1812); Emotional Changes (1831); Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Scar Tissue (2060); Seroma (2069); Hernia (2240); Injury (2348); Impaired Healing (2378); Fluid Discharge (2686); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced severe pain, abscess, recurrence, infection, seroma, abdominal wall cellulitis, mesh curled up into a ball, draining sinus tract, brown murky material, scar tissue, and necrotic fat.Post-operative patient treatment included revision surgery, incision and drainage of abscess, removal of mesh, repair of hernia with component separation procedure, extensive enterolysis, panniculectomy, incision and drainage of seroma, excision of chronic sinus tract, complex abdominal wall reconstruction.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced defective mesh, mental and physical pain, disability, impairment, loss of enjoyment of life, inflammation, bacterial infection, mesh degradation, mesh deformed, mesh not incorporated, severe pain, abscess, recurrence, infection, seroma, abdominal wall cellulitis, mesh curled up into a ball, draining sinus tract, brown murky material, scar tissue, and necrotic fat.Post-operative patient treatment included revision surgery, incision and drainage of abscess, removal of mesh, repair of hernia with component separation procedure, extensive enterolysis, panniculectomy, incision and drainage of seroma, excision of chronic sinus tract, medication, hemovac drain placement, complex abdominal wall reconstruction.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced chronically draining wound, digestive problems, loss of enjoyment of life, defective mesh, mental and physical pain, disability, impairment, loss of enjoyment of life, inflammation, bacterial infection, mesh degradation, mesh deformed, mesh not incorporated, severe pain, abscess, recurrence, infection, seroma, abdominal wall cellulitis, mesh curled up into a ball, draining sinus tract, brown murky material, scar tissue, and necrotic fat.Post-operative patient treatment included ct scan, revision surgery, incision and drainage of abscess, removal of mesh, repair of hernia with component separation procedure, extensive enterolysis, panniculectomy, incision and drainage of seroma, excision of chronic sinus tract, medication, hemovac drain placement, complex abdominal wall reconstruction.
 
Additional Manufacturer Narrative
Additional info: h6 (patient code, imf code).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key8904444
Report Number1219930-2019-04770
Device Sequence Number286040
Product Code FTL
UDI-Device Identifier10884521101333
UDI-Public10884521101333
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2008
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPM-149
Device Catalogue NumberSPM-149
Device Lot NumberA5H576
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer11/17/2021
05/24/2023
Initial Report FDA Received Date08/18/2019
Supplement Report FDA Received Date12/07/2021
05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexFemale
Patient Weight57 KG
Patient RaceWhite